Contact surgery and transverse invariants

Paolo Lisca, A. Stipsicz

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

The purpose of this paper is two-fold: (1) to derive new existence results for tight contact structures on closed 3-manifolds presented by integral surgery along knots in S3, and (2) to introduce a new invariant for transverse knots in contact 3-manifolds. Regarding (1), we extend our previous existence results from surgeries along knots of genus g and maximal Thurston- Bennequin number 2g - 1 to surgeries along knots of genus g and maximal self-linking number 2g - 1.

Original languageEnglish
Article numberjtr022
Pages (from-to)817-834
Number of pages18
JournalJournal of Topology
Volume4
Issue number4
DOIs
Publication statusPublished - 2011

Fingerprint

Surgery
Knot
Transverse
Contact
Invariant
Existence Results
Genus
Linking number
Contact Structure
Fold
Closed

ASJC Scopus subject areas

  • Geometry and Topology

Cite this

Contact surgery and transverse invariants. / Lisca, Paolo; Stipsicz, A.

In: Journal of Topology, Vol. 4, No. 4, jtr022, 2011, p. 817-834.

Research output: Contribution to journalArticle

Lisca, Paolo ; Stipsicz, A. / Contact surgery and transverse invariants. In: Journal of Topology. 2011 ; Vol. 4, No. 4. pp. 817-834.
@article{22205ba94e804ead95b3d1c8d6ae1d05,
title = "Contact surgery and transverse invariants",
abstract = "The purpose of this paper is two-fold: (1) to derive new existence results for tight contact structures on closed 3-manifolds presented by integral surgery along knots in S3, and (2) to introduce a new invariant for transverse knots in contact 3-manifolds. Regarding (1), we extend our previous existence results from surgeries along knots of genus g and maximal Thurston- Bennequin number 2g - 1 to surgeries along knots of genus g and maximal self-linking number 2g - 1.",
author = "Paolo Lisca and A. Stipsicz",
year = "2011",
doi = "10.1112/jtopol/jtr022",
language = "English",
volume = "4",
pages = "817--834",
journal = "Journal of Topology",
issn = "1753-8416",
publisher = "John Wiley and Sons Ltd",
number = "4",

}

TY - JOUR

T1 - Contact surgery and transverse invariants

AU - Lisca, Paolo

AU - Stipsicz, A.

PY - 2011

Y1 - 2011

N2 - The purpose of this paper is two-fold: (1) to derive new existence results for tight contact structures on closed 3-manifolds presented by integral surgery along knots in S3, and (2) to introduce a new invariant for transverse knots in contact 3-manifolds. Regarding (1), we extend our previous existence results from surgeries along knots of genus g and maximal Thurston- Bennequin number 2g - 1 to surgeries along knots of genus g and maximal self-linking number 2g - 1.

AB - The purpose of this paper is two-fold: (1) to derive new existence results for tight contact structures on closed 3-manifolds presented by integral surgery along knots in S3, and (2) to introduce a new invariant for transverse knots in contact 3-manifolds. Regarding (1), we extend our previous existence results from surgeries along knots of genus g and maximal Thurston- Bennequin number 2g - 1 to surgeries along knots of genus g and maximal self-linking number 2g - 1.

UR - http://www.scopus.com/inward/record.url?scp=84055198393&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84055198393&partnerID=8YFLogxK

U2 - 10.1112/jtopol/jtr022

DO - 10.1112/jtopol/jtr022

M3 - Article

AN - SCOPUS:84055198393

VL - 4

SP - 817

EP - 834

JO - Journal of Topology

JF - Journal of Topology

SN - 1753-8416

IS - 4

M1 - jtr022

ER -